Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 26, 2008, 10:48 PM CDT for Sumner County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 10:48 PM CDT (03:48 UTC)
- Expired
- May 27, 2008, 6:36 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Sumner County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 270354 FFWICT KSC191-271245- /O.NEW.KICT.FF.W.0012.080527T0348Z-080527T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1048 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 745 AM CDT TUESDAY. * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXCESSIVE RAINFALL HAS OCCURRED OVER MUCH OF THE COUNTY...AND HEAVY RAIN WILL PERSIST THROUGH MIDNIGHT. THE GREATEST RISK OF FLASH FLOODING WILL BE IN AND AROUND THE AREA BOUNDED BY WELLINGTON TO BELLE PLAINE TO CONWAY SPRINGS LINE. * LOCATIONS WITHIN THE WARNING INCLUDE... ARGONIA...BELLE PLAINE...CALDWELL...CONWAY SPRINGS...GEUDA SPRINGS...HUNNEWELL...MAYFIELD...MILAN...OXFORD...SOUTH HAVEN... WELLINGTON...PERTH...RIVERDALE...WELLINGTON AIRPORT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WICHITA. LAT...LON 3747 9780 3747 9715 3701 9714 3700 9779 TIME...MOT...LOC 0348Z 180DEG 0KT 3748 9813 $$ HOWERTON
2 follow-up statements
000 WGUS73 KICT 270840 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT TUE MAY 27 2008 KSC191-271245- /O.CON.KICT.FF.W.0012.000000T0000Z-080527T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER KS- 337 AM CDT TUE MAY 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR SUMNER COUNTY... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THE HEAVIEST RAINFALL HAS OCCURRED IN THE AREA FROM NEAR WELLINGTON TO BELLE PLAINE TO NEAR DERBY. FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS IS LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3747 9780 3747 9715 3701 9714 3700 9779 TIME...MOT...LOC 0837Z 180DEG 0KT 3748 9813 $$ HOWERTON
000 WGUS73 KICT 271136 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 635 AM CDT TUE MAY 27 2008 KSC191-271145- /O.CAN.KICT.FF.W.0012.000000T0000Z-080527T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER KS- 635 AM CDT TUE MAY 27 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SUMNER COUNTY... THE FLASH FLOOD WARNING FOR SUMNER COUNTY HAS BEEN REPLACED BY A FLOOD WARNING. SEE THE LATEST FLOOD WARNING FOR DETAILS. LAT...LON 3747 9780 3747 9715 3701 9714 3700 9779 TIME...MOT...LOC 1135Z 180DEG 0KT 3748 9813 $$ HOWERTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:12 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 26, 7:12 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT MON MAY 26 2008 .AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD STRONG/SEVERE CONVECTION WILL OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING THROUGH TONIGHT...AS A FRONTAL BOUNDARY MEANDERS SLOWLY SOUTH INTO THE FORECAST AREA...AND LOW-LEVEL JET STRENGTHENS THIS EVENING. COVERED THIS THREAT WITH VCTS FOR ALL AREAS...ALONG WITH TEMPO GROUPS OVER THE NEXT 4 HOURS. WILL LIKELY BE MAKING SEVERAL AMENDMENTS THROUGH THE OVERNIGHT HOURS TO ACCOUNT FOR CONVECTION. MVFR TO POSSIBLY IFR CIGS WILL SPREAD SOUTH OVER THE NORTHERN HALF OF KANSAS ON TUESDAY...ALONG WITH DRIZZLE AND LOWER VSBYS...AS COLD ADVECTION COMMENCES BEHIND FRONTAL BOUNDARY. MEANWHILE...MORE STRONG/SEVERE CONVECTION WILL BE POSSIBLE BY TUESDAY AFTERNOON ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AHEAD OF FRONT. WILL MAKE TIMELY AMENDMENTS WHEN/WHERE NECESSARY. KLEINSASSER && .PREV DISCUSSION... /ISSUED 301 PM CDT MON MAY 26 2008/ DISCUSSION... VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND FLOODING POSSIBLE. SYNOPSIS: CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF THE TROUGH. TONIGHT: CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH 18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE. CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST AREA. TUE-THU: SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT. ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL ALLOW HIGH PRESSURE TO REMAIN OVER THE EASTERN HALF OF KANSAS WITH RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT. FRI-MON: BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE BEGINNING/MIDDLE OF NEXT WEEK. CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND 90S. LAWSON AVIATION... FOR THE 18Z TAF SUITE. CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS TIME. WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END. ALSO NOTED SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS. EXPECT THIS CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES. ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS. WILL ALSO INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE ACROSS KHUT/KICT AREAS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 74 54 72 / 80 30 30 10 HUTCHINSON 65 69 50 69 / 80 30 20 10 NEWTON 66 72 52 71 / 80 30 20 10 ELDORADO 68 75 54 72 / 80 40 30 10 WINFIELD-KWLD 70 77 56 74 / 70 30 30 10 RUSSELL 56 59 45 68 / 80 30 20 10 GREAT BEND 58 61 46 68 / 80 30 20 10 SALINA 63 65 48 70 / 80 30 20 10 MCPHERSON 64 68 49 70 / 80 30 20 10 COFFEYVILLE 71 80 59 76 / 70 60 50 20 CHANUTE 69 76 56 74 / 70 50 40 20 IOLA 69 75 54 73 / 80 50 30 20 PARSONS-KPPF 70 80 58 75 / 70 60 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072-093>096- 098>100. &&
Hazardous weather outlook, May 26, 3:50 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT MON MAY 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 539 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE....TONIGHT STORMS ARE EXPECTED TO DEVELOP ALONG AN OUTFLOW BOUNDARY AND WARM FRONT LATE THIS AFTERNOON AND ARE EXPECTED TO BECOME MORE NUMEROUS TOWARD SUNSET AS THE SURFACE FRONT TRACKS FURTHER SOUTH. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO GOLF BALL SIZE AND WINDS TO 60 MPH. THE HIGHEST SEVERE POTENTIAL WILL BE FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135 AS STORMS TO OR WEST MOVE INTO THE AREA. THIS IS ALSO THE LOCATION WHERE A TORNADO CAN NOT BE RULED OUT THROUGH 10 PM. WITH GROUNDS SATURATED FROM RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OVERNIGHT INTO TUESDAY...WITH SOME RIVER FLOODING POSSIBLE OVER EASTERN KANSAS. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND EVENING. THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY DEPENDENT ON WHAT HAPPENS MONDAY NIGHT. FLOODING WILL ALSO BE POSSIBLE TUESDAY FROM HEAVY RAINS OVERNIGHT. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. THUNDERSTORMS WILL ALSO AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS WILL CONTAIN MORE DETAILED INFORMATION. PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO IF SEVERE WEATHER THREATENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS... AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST KANSAS ON TUESDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/LAWSON
In the hours before
Local storm report, May 26, 10:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 S DOUGLASS 37.50N 97.01W
05/26/2008 E60 MPH BUTLER KS AMATEUR RADIO
DIME SIZED HAIL OCCURRED WITH THE WIND.
&&
ADKLocal storm report, May 26, 10:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 1 S DOUGLASS 37.50N 97.01W
05/26/2008 E0.75 INCH BUTLER KS AMATEUR RADIO
60 MPH WINDS OCCURRED WITH THE HAIL.
&&
ADKLocal storm report, May 26, 10:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST CONWAY SPRINGS 37.39N 97.64W
05/26/2008 E60 MPH SUMNER KS LAW ENFORCEMENT
&&
JMBLocal storm report, May 26, 10:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD WEST WICHITA 37.69N 97.46W
05/26/2008 SEDGWICK KS NWS EMPLOYEE
MANY LOCATIONS ON MAIZE ROAD FROM KELLOGG NORTH TO 21ST
WITH AT LEAST 6 INCHES OF WATER COVERING THE ROAD.
&&
JMBLocal storm report, May 26, 10:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM FLASH FLOOD WEST WICHITA 37.69N 97.46W
05/26/2008 SEDGWICK KS NWS EMPLOYEE
TWO FEET OF STANDING WATER AT THE INTERSECTION OF MAIZE
AND MAPLE. ONE CAR IS STALLED IN THE INTERSECTION.
REPORTED BY AN OFF DUTY NWS EMPLOYEE.
&&
ADKLocal storm report, May 26, 10:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD SOUTH WICHITA 37.60N 97.31W
05/26/2008 SEDGWICK KS BROADCAST MEDIA
1.5 TO 2 FEET OF STANDING WATER REPORTED ALONG MERIDIAN
BETWEEN INTERSTATE 235 AND PAWNEE. COURTESY OF KAKE TV.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:03 PM CDT | Areal Flood Warning | ICT | Lincoln | 4 hr |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 45 min |
| May 26, 7:16 PM CDT | Flash Flood Warning | ICT | Cowley | 4 hr |
| May 26, 7:22 PM CDT | Tornado Warning | ICT | Kingman, Reno | 32 min |
| May 26, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 56 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 33 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 29 min |
| May 26, 8:13 PM CDT | River Flood Warning | ICT | Butler, Cowley | 67 hr |
| May 26, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 57 min |
| May 26, 8:26 PM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
| May 26, 8:30 PM CDT | Areal Flood Warning | ICT | Reno | 6 hr |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 56 min |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| May 26, 8:51 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| May 26, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 62 min |
| May 26, 9:22 PM CDT | River Flood Warning | ICT | Cowley | 70 hr |
| May 26, 9:33 PM CDT | Areal Flood Warning | ICT | Sumner | 86 min |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 63 min |
| May 26, 9:51 PM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| May 26, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 50 min |
| May 26, 10:33 PM CDT | Areal Flood Warning | ICT | Butler | 59 min |
| May 26, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 53 min |
| May 26, 10:43 PM CDT | Areal Flood Warning | ICT | Kingman | 8 hr |
| May 26, 11:11 PM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| May 26, 11:26 PM CDT | Flash Flood Warning | ICT | Butler | 8 hr |
| May 26, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 41 min |
| May 27, 12:09 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| May 27, 12:25 AM CDT | Flash Flood Warning | ICT | Wilson, Woodson | 8 hr |
| May 27, 12:42 AM CDT | Flash Flood Warning | ICT | Neosho | 8 hr |
| May 27, 1:26 AM CDT | Areal Flood Warning | ICT | Labette | 4 hr |
| May 27, 1:30 AM CDT | Areal Flood Warning | ICT | Montgomery | 7 hr |
| May 27, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 31 min |
| May 27, 2:07 AM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| May 27, 2:17 AM CDT | Areal Flood Warning | ICT | Reno | 12 hr |
| May 27, 2:40 AM CDT | Flash Flood Warning | ICT | Allen | 6 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 7 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Sumner | 52 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Cowley | 47 hr |
| May 27, 3:25 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Neosho | 35 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Labette, Neosho | 51 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Labette | 64 hr |
| May 27, 6:15 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| May 27, 6:30 AM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 27, 6:44 AM CDT | Areal Flood Warning | ICT | Kingman | 4 hr |
| May 27, 7:19 AM CDT | Areal Flood Warning | ICT | Cowley | 7 hr |
| May 27, 7:47 AM CDT | River Flood Warning | ICT | Saline | 17 hr |
| May 27, 8:18 AM CDT | Flash Flood Warning | ICT | Allen, Montgomery, Neosho, Wilson, Woodson | 5 hr |
| May 27, 8:21 AM CDT | River Flood Warning | ICT | Marion | 19 hr |
| May 27, 8:37 AM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| May 27, 8:48 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 27, 10:52 AM CDT | Areal Flood Warning | ICT | Marion | 4 hr |
| May 27, 11:00 AM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
| May 27, 12:16 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| May 27, 12:53 PM CDT | Areal Flood Warning | ICT | Montgomery, Neosho, Wilson | 17 hr |
| May 27, 2:55 PM CDT | River Flood Warning | ICT | Sedgwick | 17 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.